MAUDE Adverse Event Report: COOK INC BANDER URETERAL DIVERSION STENT SET; GBL CATHETER, URETERAL, GENERAL & PLASTIC SURGERY

COOK INC BANDER URETERAL DIVERSION STENT SET; GBL CATHETER, URETERAL, GENERAL & PLASTIC SURGERY
Catalog Number 025706-S1
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Pma/510(k) #: preamendment.This report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that there was a hair-like substance which was inside the sterilised packaging of the bander ureteral diversion stent set.There were no adverse consequences to the patient as a result of this reported issue.The device did not make contact with the patient.
 
Additional Manufacturer Narrative
Investigation evaluation: investigation methods used include a review of complaint history, the device history record, quality control data, and a visual inspection of the returned device.One unopened package labeled rpn (b)(4) and label lot number 8650421 was received.Visual examination of the sealed package confirmed a long dark hair like fiber trapped beneath the lid packaging tray.Based on the evidence presented by the sample, this event has been attributed to a packaging event.A review of the device history record found no non-conformances associated with the complaint device lot number.A review of complaint history revealed no other complaints associated with the complaint device lot.Based on the information provided and results of the investigation, the cause of this issue is manufacturing related.Measures have been initiated to address this failure.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
BANDER URETERAL DIVERSION STENT SET
Common Device Name
GBL CATHETER, URETERAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7500437
Report Number1820334-2018-01289
Device Sequence Number11066827
Product Code GBL
UDI-Device Identifier00827002168183
UDI-Public(01)00827002168183(17)210307(10)8650421
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number025706-S1
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/01/2018
Supplement Date Received by Manufacturer05/30/2018
Initial Report FDA Received Date05/09/2018
Supplement Report FDA Received Date06/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1